Table of Contents Author Guidelines Submit a Manuscript
Abstract and Applied Analysis
Volume 2013, Article ID 401756, 13 pages
http://dx.doi.org/10.1155/2013/401756
Review Article

Hyperstability and Superstability

Department of Mathematics, Pedagogical University, Podchorążych 2, 30-084 Kraków, Poland

Received 31 August 2013; Accepted 26 October 2013

Academic Editor: Bing Xu

Copyright © 2013 Janusz Brzdęk and Krzysztof Ciepliński. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. D. H. Hyers, “On the stability of the linear functional equation,” Proceedings of the National Academy of Sciences of the United States of America, vol. 27, pp. 222–224, 1941. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  2. S. M. Ulam, A Collection of Mathematical Problems, Interscience Publishers, New York, NY, USA, 1960, Reprinted as: Problems in Modern Mathematics, John Wiley & Sons, New York, NY, USA, 1964. View at MathSciNet
  3. N. Brillouët-Belluot, J. Brzdęk, and K. Ciepliński, “On some recent developments in Ulam's type stability,” Abstract and Applied Analysis, vol. 2012, Article ID 716936, 41 pages, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  4. K. Ciepliński, “Applications of fixed point theorems to the Hyers-Ulam stability of functional equations—a survey,” Annals of Functional Analysis, vol. 3, no. 1, pp. 151–164, 2012. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  5. S. Czerwik, Functional Equations and Inequalities in Several Variables, World Scientific, River Edge, NJ, USA, 2002. View at Publisher · View at Google Scholar · View at MathSciNet
  6. G. L. Forti, “Hyers-Ulam stability of functional equations in several variables,” Aequationes Mathematicae, vol. 50, no. 1-2, pp. 143–190, 1995. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  7. D. H. Hyers, G. Isac, and T. M. Rassias, Stability of Functional Equations in Several Variables, Birkhäuser, Boston, Mass, USA, 1998. View at Publisher · View at Google Scholar · View at MathSciNet
  8. D. H. Hyers and T. M. Rassias, “Approximate homomorphisms,” Aequationes Mathematicae, vol. 44, no. 2-3, pp. 125–153, 1992. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  9. S.-M. Jung, Hyers-Ulam Stability of Functional Equations in Mathematical Analysis, Hadronic Press, Palm Harbor, Fla, USA, 2001. View at MathSciNet
  10. S.-M. Jung, Hyers-Ulam-Rassias Stability of Functional Equations in Nonlinear Analysis, vol. 48 of Springer Optimization and Its Applications, Springer, New York, NY, USA, 2011. View at Publisher · View at Google Scholar · View at MathSciNet
  11. Z. Moszner, “On the stability of functional equations,” Aequationes Mathematicae, vol. 77, no. 1-2, pp. 33–88, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  12. T. Aoki, “On the stability of the linear transformation in Banach spaces,” Journal of the Mathematical Society of Japan, vol. 2, pp. 64–66, 1950. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  13. Z. Gajda, “On stability of additive mappings,” International Journal of Mathematics and Mathematical Sciences, vol. 14, no. 3, pp. 431–434, 1991. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  14. T. M. Rassias, “On the stability of the linear mapping in Banach spaces,” Proceedings of the American Mathematical Society, vol. 72, no. 2, pp. 297–300, 1978. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  15. T. M. Rassias and P. Šemrl, “On the behavior of mappings which do not satisfy Hyers-Ulam stability,” Proceedings of the American Mathematical Society, vol. 114, no. 4, pp. 989–993, 1992. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  16. T. M. Rassias and P. Šemrl, “On the Hyers-Ulam stability of linear mappings,” Journal of Mathematical Analysis and Applications, vol. 173, no. 2, pp. 325–338, 1993. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  17. J. Brzdęk, “A note on stability of additive mappings,” in Stability of Mappings of Hyers-Ulam Type, T. M. Rassias and J. Tabor, Eds., Hadronic Press Collection of Original Articles, pp. 19–22, Hadronic Press, Palm Harbor, Fla, USA, 1994. View at Google Scholar · View at MathSciNet
  18. J. Brzdęk, “Hyperstability of the Cauchy equation on restricted domains,” Acta Mathematica Hungarica, vol. 141, no. 1-2, pp. 58–67, 2013. View at Publisher · View at Google Scholar · View at MathSciNet
  19. G. Maksa and Z. Páles, “Hyperstability of a class of linear functional equations,” Acta Mathematica Academiae Paedagogicae Nyíregyháziensis, vol. 17, no. 2, pp. 107–112, 2001. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  20. E. Gselmann, “Hyperstability of a functional equation,” Acta Mathematica Hungarica, vol. 124, no. 1-2, pp. 179–188, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  21. J. Brzdęk, “A hyperstability result for the Cauchy equation,” Bulletin of the Australian Mathematical Society. View at Publisher · View at Google Scholar
  22. M. Kuczma, An Introduction to the Theory of Functional Equations and Inequalities: Cauchy's Equation and Jensen's Inequality, Birkhäuser, Basel, Switzerland, 2009. View at Publisher · View at Google Scholar · View at MathSciNet
  23. P. K. Sahoo and P. Kannappan, Introduction to Functional Equations, CRC Press, Boca Raton, Fla, USA, 2011. View at MathSciNet
  24. F. Skof, “On the stability of functional equations on a restricted domain and related topic,” in Stability of Mappings of Hyers-Ulam Type, T. M. Rassias and J. Tabor, Eds., Hadronic Press Collection of Original Articles, pp. 141–151, Hadronic Press, Palm Harbor, Fla, USA, 1994. View at Google Scholar
  25. J. Brzdęk, “Remarks on hyperstability of the Cauchy functional equation,” Aequationes Mathematicae, vol. 86, no. 3, pp. 255–267, 2013. View at Publisher · View at Google Scholar
  26. C. Borelli Forti, “Solutions of a nonhomogeneous Cauchy equation,” Radovi Matematički, vol. 5, no. 2, pp. 213–222, 1989. View at Google Scholar · View at MathSciNet
  27. T. M. K. Davison and B. R. Ebanks, “Cocycles on cancellative semigroups,” Publicationes Mathematicae Debrecen, vol. 46, no. 1-2, pp. 137–147, 1995. View at Google Scholar · View at MathSciNet
  28. B. Ebanks, “Generalized Cauchy difference functional equations,” Aequationes Mathematicae, vol. 70, no. 1-2, pp. 154–176, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  29. B. Ebanks, “Generalized Cauchy difference equations. II,” Proceedings of the American Mathematical Society, vol. 136, no. 11, pp. 3911–3919, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  30. B. Ebanks, P. L. Kannappan, and P. K. Sahoo, “Cauchy differences that depend on the product of arguments,” Glasnik Matematički. Serija III, vol. 27, no. 47, pp. 251–261, 1992. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  31. B. Ebanks, P. K. Sahoo, and W. Sander, Characterizations of Information Measures, World Scientific, River Edge, NJ, USA, 1998. View at Publisher · View at Google Scholar · View at MathSciNet
  32. I. Fenyö and G. L. Forti, “On the inhomogeneous Cauchy functional equation,” Stochastica, vol. 5, no. 2, pp. 71–77, 1981. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  33. A. Járai, G. Maksa, and Z. Páles, “On Cauchy-differences that are also quasisums,” Publicationes Mathematicae Debrecen, vol. 65, no. 3-4, pp. 381–398, 2004. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  34. J. Brzdęk, J. Chudziak, and Z. Páles, “A fixed point approach to stability of functional equations,” Nonlinear Analysis: Theory, Methods & Applications A, vol. 74, no. 17, pp. 6728–6732, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  35. J. Brzdęk and K. Ciepliński, “A fixed point approach to the stability of functional equations in non-Archimedean metric spaces,” Nonlinear Analysis: Theory, Methods & Applications A, vol. 74, no. 18, pp. 6861–6867, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  36. L. Cădariu, L. Găvruţa, and P. Găvruţa, “Fixed points and generalized Hyers-Ulam stability,” Abstract and Applied Analysis, vol. 2012, Article ID 712743, 10 pages, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  37. J. Brzdęk and K. Ciepliński, “Remarks on the Hyers-Ulam stability of some systems of functional equations,” Applied Mathematics and Computation, vol. 219, no. 8, pp. 4096–4105, 2012. View at Publisher · View at Google Scholar · View at MathSciNet
  38. R. Badora, “Note on the superstability of the Cauchy functional equation,” Publicationes Mathematicae Debrecen, vol. 57, no. 3-4, pp. 421–424, 2000. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  39. J. Aczél and J. Dhombres, Functional Equations in Several Variables. With Applications to Mathematics, Information Theory and to the Natural and Social Sciences, vol. 31 of Encyclopedia of Mathematics and Its Applications, Cambridge University Press, Cambridge, UK, 1989. View at Publisher · View at Google Scholar · View at MathSciNet
  40. M. Piszczek, “Remark on hyperstability of the general linear equation,” Aequationes Mathematicae. View at Publisher · View at Google Scholar
  41. A. Bahyrycz and M. Piszczek, “Hyperstability of the Jensen functional equation,” Acta Mathematica Hungarica. View at Publisher · View at Google Scholar
  42. Y.-H. Lee, “On the stability of the monomial functional equation,” Bulletin of the Korean Mathematical Society, vol. 45, no. 2, pp. 397–403, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  43. Y.-H. Lee, “On the Hyers-Ulam-Rassias stability of the generalized polynomial function of degree 2,” Journal of the Chungcheong Mathematical Society, vol. 22, pp. 201–209, 2009. View at Google Scholar
  44. M. Piszczek and J. Szczawińska, “Hyperstability of the Drygas functional equation,” Journal of Function Spaces and Applications, vol. 2013, Article ID 912718, 4 pages, 2013. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  45. A. Bodaghi, I. A. Alias, and M. H. Ghahramani, “Ulam stability of a quartic functional equation,” Abstract and Applied Analysis, vol. 2012, Article ID 232630, 9 pages, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  46. J. Brzdęk, “Stability of the equation of the p-Wright affine functions,” Aequationes Mathematicae, vol. 85, no. 3, pp. 497–503, 2013. View at Publisher · View at Google Scholar · View at MathSciNet
  47. J. Chudziak, “Stability of the homogeneous equation,” Demonstratio Mathematica, vol. 31, no. 4, pp. 765–772, 1998. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  48. W. Jabłoński, “On the stability of the homogeneous equation,” Publicationes Mathematicae Debrecen, vol. 55, no. 1-2, pp. 33–45, 1999. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  49. W. Jabłoński, “Stability of homogeneity almost everywhere,” Acta Mathematica Hungarica, vol. 117, no. 3, pp. 219–229, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  50. K. W. Jun and Y. H. Lee, “On the Hyers-Ulam-Rassias stability of the bi-Pexider functional equation,” in Functional Equations in Mathematical Analysis, T. M. Rasssias and J. Brzdęk, Eds., vol. 52 of Springer Optimization and Its Applications, pp. 165–175, Springer, New York, NY, USA, 2012. View at Google Scholar
  51. E. Elqorachi, Y. Manar, and T. M. Rassias, “Hyers-Ulam stability of the quadratic functional equation,” in Functional Equations in Mathematical Analysis, T. M. Rasssias and J. Brzdęk, Eds., vol. 52 of Springer Optimization and Its Applications, pp. 97–105, Springer, New York, NY, USA, 2012. View at Google Scholar
  52. C. Park and M. Eshaghi-Gordji, “Isomorphisms and derivations in proper JCQ*-triples,” in Functional Equations in Mathematical Analysis, T. M. Rasssias and J. Brzdęk, Eds., vol. 52 of Springer Optimization and Its Applications, pp. 229–245, Springer, New York, NY, USA, 2012. View at Google Scholar
  53. D. Popa, “Selections of set-valued maps satisfying functional inclusions on square-symmetric grupoids,” in Functional Equations in Mathematical Analysis, T. M. Rasssias and J. Brzdęk, Eds., vol. 52 of Springer Optimization and Its Applications, pp. 261–272, Springer, New York, NY, USA, 2012. View at Google Scholar
  54. M. Piszczek, “The properties of functional inclusions and Hyers-Ulam stability,” Aequationes Mathematicae, vol. 85, no. 1-2, pp. 111–118, 2013. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  55. D. Zeglami, S. Kabbaj, A. Charifi, and A. Roukbi, “μ-trigonometric functional equations and Hyers-Ulam stability problem in hypergroups,” in Functional Equations in Mathematical Analysis, T. M. Rasssias and J. Brzdęk, Eds., vol. 52 of Springer Optimization and Its Applications, pp. 337–358, Springer, New York, NY, USA, 2012. View at Google Scholar
  56. Z. Moszner, “On stability of some functional equations and topology of their target spaces,” Annales Universitatis Paedagogicae Cracoviensis Studia Mathematica, vol. 11, pp. 69–94, 2012. View at Google Scholar · View at MathSciNet
  57. P. W. Cholewa, “The stability of the sine equation,” Proceedings of the American Mathematical Society, vol. 88, no. 4, pp. 631–634, 1983. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  58. P. Găvruţa, “On the stability of some functional equations,” in Stability of Mappings of Hyers-Ulam Type, T. M. Rassias and J. Tabor, Eds., Hadronic Press Collection of Original Articles, pp. 93–98, Hadronic Press, Palm Harbor, Fla, USA, 1994. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  59. B. Batko, “Stability of Dhombres' equation,” Bulletin of the Australian Mathematical Society, vol. 70, no. 3, pp. 499–505, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  60. B. Batko, “Note on superstability of Mikusinski's functional equation,” in Functional Equations in Mathematical Analysis, T. M. Rasssias and J. Brzdęk, Eds., vol. 52 of Springer Optimization and Its Applications, pp. 15–17, Springer, New York, NY, USA, 2012. View at Google Scholar
  61. A. Chahbi, “On the superstability of the generalized Golab-Schinzel equation,” International Journal of Mathematical Analysis, vol. 6, no. 53–56, pp. 2677–2682, 2012. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  62. E. Jabłońska, “On solutions of some generalizations of the Go lab-Schinzel equation,” in Functional Equations in Mathematical Analysis, T. M. Rasssias and J. Brzdęk, Eds., vol. 52 of Springer Optimization and Its Applications, pp. 509–521, Springer, New York, NY, USA, 2012. View at Google Scholar
  63. E. H. Lee, “Superstability of functional inequalities associated with general exponential functions,” Honam Mathematical Journal, vol. 32, no. 4, pp. 537–544, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  64. B. Bouikhalene, E. Elqorachi, and J. M. Rassias, “The superstability of d'Alembert's functional equation on the Heisenberg group,” Applied Mathematics Letters, vol. 23, no. 1, pp. 105–109, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  65. L. Xu, H.-X. Cao, W.-T. Zheng, and Z.-X. Gao, “Super-stability and stability of the exponential equations,” Journal of Mathematical Inequalities, vol. 4, no. 1, pp. 37–44, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  66. G. H. Kim, “Stability of the Pexiderized Lobacevski equation,” Journal of Applied Mathematics, vol. 2011, Article ID 540274, 10 pages, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  67. Y.-S. Lee and S.-Y. Chung, “Superstability of generalized Cauchy functional equations,” Advances in Difference Equations, vol. 2011, article 23, 7 pages, 2011. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  68. R. Badora, “Stability properties of some functional equations,” in Functional Equations in Mathematical Analysis, T. M. Rasssias and J. Brzdęk, Eds., vol. 52 of Springer Optimization and Its Applications, pp. 3–13, Springer, New York, NY, USA, 2012. View at Google Scholar
  69. M. Alimohammady and A. Sadeghi, “Some new results on the superstability of the Cauchy equation on semigroups,” Results in Mathematics, vol. 63, no. 1-2, pp. 705–712, 2013. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  70. H.-M. Kim, G. H. Kim, and M. H. Han, “Superstability of approximate d'Alembert harmonic functions,” Journal of Inequalities and Applications, vol. 2011, article 118, 7 pages, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  71. J. Tongsomporn, V. Laohakosol, C. Hengkrawit, and P. Udomkavanich, “Stability of a generalized trigonometric functional equation,” Journal of Computational and Applied Mathematics, vol. 234, no. 5, pp. 1448–1457, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  72. J. A. Baker, “The stability of the cosine equation,” Proceedings of the American Mathematical Society, vol. 80, no. 3, pp. 411–416, 1980. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  73. G. H. Kim, “On the stability of trigonometric functional equations,” Advances in Difference Equations, vol. 2007, Article ID 90405, 10 pages, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  74. G. H. Kim, “On the stability of the Pexiderized trigonometric functional equation,” Applied Mathematics and Computation, vol. 203, no. 1, pp. 99–105, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet